MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52373
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: lead tech device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a fistulagram and angioplasty of an axillary lesion, an advance 35 lp low profile balloon catheter ruptured and separated.An unknown inflation device was used to inflate the balloon to eleven atmospheres, using a 50/50 ratio of contrast to saline, one time for ninety seconds, at which point the balloon ruptured circumferentially.The web-like lesion was 80% stenosed.The anatomy was not calcified.The balloon was not inflated inside a stent.After the balloon ruptured, the user attempted to remove the device through a 6 french cook sheath but was not successful.The user then attempted to remove the balloon and sheath as a unit through the access site.The balloon and balloon catheter separated and remained in the patient, over a wire guide.The separated segments could not be retrieved over the unknown wire; therefore, the patient was sent to a nearby hospital for endovascular removal.It is unknown if a counter-clockwise rotation of the device was conducted upon attempted removal.The device was removed endovascularly using a buddy wire, 10 french sheath, and a snare.They were unable to complete the original procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during a fistulagram and angioplasty of an axillary lesion, an advance 35 lp low profile balloon catheter ruptured circumferentially and separated.The web-like lesion was 80% stenosed.The anatomy was not calcified.After the balloon ruptured, the user attempted to remove the device through a 6 french cook sheath but was not successful.The user then attempted to remove the balloon and sheath as a unit through the access site.The balloon and balloon catheter separated and remained in the patient, over a wire guide.The separated segments could not be retrieved over the unknown wire; therefore, the patient was sent to a nearby hospital for endovascular removal.The device was removed endovascularly using a buddy wire, 10 french sheath, and a snare.Investigation - evaluation: reviews of the complaint history, device history record, drawing, specifications, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.The complainant returned one used catheter to cook for investigation.The balloon was ruptured circumferentially and longitudinally.The marker band was identifiable.A separated section of the balloon was later received and was returned lodged on a wire guide.The balloon material was scrunched up, and the catheter material was stretched.The marker band was indistinguishable.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.Multiple relevant nonconformances were recorded.Although these nonconformances are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture these nonconformances.As adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The device is provided with instructions for use which warn, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ based on the available information, cook has concluded that the patient¿s anatomy contributed to this incident.It was reported that the lesion was 80% occluded, which likely caused the rupture.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11744177
Report Number1820334-2021-01250
Device Sequence Number11842008
Product Code DQY
UDI-Device Identifier10827002523736
UDI-Public(01)10827002523736(17)240304(10)13800854
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberG52373
Device Catalogue NumberPTA5-35-80-10-4.0
Device Lot Number13800854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G08681, KCFW.; G08681, KCFW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight70